On the Convergence of Maronna's M-Estimators of Scatter - CentraleSupélec Access content directly
Journal Articles IEEE Signal Processing Letters Year : 2015

On the Convergence of Maronna's M-Estimators of Scatter


In this letter, we propose an alternative proof for the uniqueness of Maronna's M-estimator of scatter [1] for vector observations under a mild constraint of linear independence of any subset of of these vectors. This entails in particular almost sure uniqueness for random vectors with a density as long as. This approach allows to establish further relations that demonstrate that a properly normalized Tyler's-estimator of scatter [2] can be considered as a limit of Maronna's M-estimator. More precisely, the contribution is to show that each-estimator, verifying some mild conditions, converges towards a particular Tyler's-estimator. These results find important implications in recent works on the large dimensional (random matrix) regime of robust-estimation.
Fichier principal
Vignette du fichier
double.pdf (308.3 Ko) Télécharger le fichier
Origin Files produced by the author(s)

Dates and versions

hal-01251753 , version 1 (26-02-2020)



Yacine Chitour, Romain Couillet, Frédéric Pascal. On the Convergence of Maronna's M-Estimators of Scatter. IEEE Signal Processing Letters, 2015, 22 (6), pp.709-712. ⟨10.1109/LSP.2014.2367547⟩. ⟨hal-01251753⟩
171 View
65 Download



Gmail Mastodon Facebook X LinkedIn More